Question: Is cetirizine the same as Sudafed?

Cetirizine/pseudoephedrine is an antihistamine combined with the same active ingredient as Sudafed. It is used to treat seasonal allergies and relieve nasal congestion and sinus pressure. It is sold over the counter, and available as brand name Zyrtec-D.

Can I take cetirizine and Sudafed together?

Using cetirizine and pseudoephedrine with any of the following is usually not recommended, but may be unavoidable in some cases. If used together, your doctor may change the dose or how often you use cetirizine and pseudoephedrine, or give you special instructions about the use of food, alcohol, or tobacco.

What is equivalent to Sudafed?

Brands of common over-the counter decongestants that contain pseudoephedrine: Allegra-D, Alka Seltzer Plus Cold Medicine Liqui-Gels, Aleve Cold and Sinus Caplets, Benadryl Allergy and Sinus Tablets, Claritin-D Non-Drowsy 24 Hour Tablets, Robitussin Cold Severe Congestion Capsules, Sudafed 24 Hour Tablets, SudoGest, Wal …

What is the difference between Zyrtec and Sudafed?

Zyrtec (cetirizine) Clears your sinuses. Sudafed (Pseudoephedrine) relieves stuffy nose, but it could keep you up at night.

IT IS INTERESTING:  Frequent question: Does Benadryl stop snoring?

What is cetirizine hydrochloride and pseudoephedrine?

This medication is used to relieve allergy symptoms such as watery eyes, runny/stuffy nose, itching eyes/nose, and sneezing. It contains 2 medications: cetirizine and pseudoephedrine.

Is Sudafed or Zyrtec better?

The decongestant (Pseudoephedrine) in Zyrtec D (Cetirizine / Pseudoephedrine) is stronger than other decongestants. It can also help relieve congestion-related headaches and ear pressure. The stimulant effects of Pseudoephedrine can give you some extra energy during the day.

Can I take a decongestant with an antihistamine?

If your nose and sinuses are stuffed up, a decongestant may help. You can use it alone or combine it with an antihistamine. Remember, though, it can increase your heart rate and may cause anxiety or make it hard to fall asleep. If you have a runny nose or sneezing, try an antihistamine.

Why is Sudafed bad for you?

Pseudoephedrine constricts blood vessels in the nose and sinuses. This shrinks swelling and drains fluids, letting you breathe easier again. Unfortunately, the drug doesn’t affect only the head — it tightens blood vessels throughout the body. One effect is a possible increase in blood pressure.

What is the best over the counter sinus decongestant?

  • Best Overall: GoodSense Nasal Decongestant. …
  • Best Natural: Vicks Cool Mist Humidifier. …
  • Best Spray: Flonase Allergy Relief Nasal Spray. …
  • Best for Colds: Mucinex Sinus-Max Liquid. …
  • Best for Sinus Infections: Sudafed PE Pressure + Pain + Relief. …
  • Best Neti Pot: ComfyPot Ergonomic Ceramic Neti Pot.

What is a good sinus decongestant?

Decongestants . These medicines help reduce the swelling in your nasal passages and ease the stuffiness and sinus pressure. They come as nasal sprays, like naphazoline (Privine), oxymetazoline (Afrin, Dristan, Nostrilla, Vicks Sinus Nasal Spray), or phenylephrine (Neo-Synephrine, Sinex, Rhinall).

IT IS INTERESTING:  Can you take Claritin and Pamprin together?

Do Antihistamines dry up mucus?

Antihistamines and decongestants may dry out the mucous membranes in your nose and sinuses and slow the movement of the cilia (the tiny hairs that line the nose, sinuses, and the air passages inside the lungs and that remove irritants). This can make mucus thicker, adding to drainage problems.

What is the most effective antihistamine?

If your allergies only appear sporadically – say when pollen count is high or you have that random encounter with your friend’s cat – fast-acting antihistamines will be your best bet. These include medications like Benadryl (diphenhydramine), Claritin (loratidine), Allegra (fexofenadine), and Zyrtec (cetirizine).7 мая 2018 г.

What is the best antihistamine?

Claritin and Zyrtec are popular over-the-counter antihistamines. Doctors consider them safe and effective treatments for minor allergies. Both are second-generation antihistamines. These cause less drowsiness than first-generation antihistamines.

Does cetirizine have decongestant?

Cetirizine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose. Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

Does cetirizine raise blood pressure?

For allergy sufferers with heart disease, medicines such as Allegra, Zyrtec or Claritin should be safe. However, medicines containing decongestants — including Allegra-D, Zyrtec-D and Claritin-D — could increase your blood pressure and heart rate or interfere with your heart medication.13 мая 2019 г.

Who should not take Zyrtec?

You should not use this medicine if you are allergic to cetirizine or levocetirizine. Cetirizine injection is not for use in children young than 6 years old who have liver or kidney disease. Ask a doctor or pharmacist if it is safe for you to take cetirizine oral if you have any medical conditions.

IT IS INTERESTING:  Can my 3 year old take Claritin and Benadryl?
No runny nose